How JustAnswer Works:

  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.

Ask Dr. D. Love Your Own Question

Dr. D. Love
Dr. D. Love, Doctor
Category: Medical
Satisfied Customers: 17992
Experience:  Family Physician for 10 years; Hospital Medical Director for 10 years.
21597572
Type Your Medical Question Here...
Dr. D. Love is online now

My GP prescribed anti depressants as I was feeling 'low' and

Resolved Question:

My GP prescribed anti depressants as I was feeling 'low' and I started to take the tablets hoping to get some relief from my 'depression' as she insisted it was thatbcausing me to feel low.
She gave me another appointment in a months time - and she went on holiday for a month.
The tablets didn't make the slightest difference in fact I felt worse
when I went to see her on her return - her only decision was to 'come off' of the anti depressants immediately.
This has worsened my health I hear constant 'music' that will not go away - what can I do I feel I am going mad?
Submitted: 1 year ago.
Category: Medical
Expert:  Dr. D. Love replied 1 year ago.
Hello from JustAnswer.
It will help if you could provide some further information.
Which antideressant and dose was prescribed?
Are you taking any other medicines?
Customer: replied 1 year ago.

fexofenadine hydrochloride 120mg tablets

other medications Paracetamol (as necessary

Simvastatin 40mg tablets

Ramipril 2.5mg

Setraline 50mg tablets

Cetririzine 10 mg tablets

The last two drugs are for 'hay fever'

Expert:  Dr. D. Love replied 1 year ago.
Did you mean to say that the sertraline was the antidepressant that has been stopped and the fexofenadine and cetirizine are the two drugs still being taken for hay fever?
Customer: replied 1 year ago.

Fexophenadine was the antidepressant drug - the other two Sertraline and Citrizine are for hay fever treatment

Customer: replied 1 year ago.

Fexofenadine was the antidepressant that 'caused 'my problem

Customer: replied 1 year ago.

Can you please give ne an answer/advice please?

Expert:  Dr. D. Love replied 1 year ago.
It is still confusing, so I found some patient drug information sheets to explain what I mean.

The fexofenadine is an antihistamine that is used for hay fever, not an antidepressant.

See http://www.patient.co.uk/medicine/fexofenadine-tablets-telfast.

The sertraline is an SSRI antidepressant.

See http://www.patient.co.uk/medicine/sertraline-lustral

Are you certain that it is the fexofenadine that caused the side effects?
Customer: replied 1 year ago.

Thank you for your response.

My GP gave me to understand this was an anti depressant drug -not mentioning anything to do with my other medication.

I have explained my symptoms relating to fexofenadine and she immediately said 'Stop taking the anti depressants!' - her exact words.

I , having read your initial reply looked again at the 'offending tablets and you are quite right the literature states it is an antihistomine - why then

did I have these sympyoms? I have taken the other 'hay fever' tablets for 4 years now?

Customer: replied 1 year ago.

I think I may have caused the confusion rather I apologise.

I did not mention the full name on the box of tablets thinking it was a 'brand'name - Telfast ? does that help or change things?

Expert:  Dr. D. Love replied 1 year ago.
Any drug can have side effects, but I wanted to be certain that I was addressing the correct medicine. Telfast is a brand name for the fexofenadine.

Since the fexofenadine is the drug that caused the side effect, part of the issue may have been the fexofenadine, but part of the issue may also be that you would have been taking two antihistamines, since you were also taking the cetirizine.

If simply stopping the fexofenadine is not sufficient to ease the side effect, the next step that I would consider would be to stop all antihistamines and use alternative treatment for the hay fever. The type of medicine that would usually be used when antihistamines are stopped would be a steroid nasal spray. There are several of these that are available, including Nasacort and Flonase.

So, in this situation, since stopping the fexofenadine was not sufficient, it would be reasonable to also stop the cetirizine and instead use a steroid nasal spray for the hay fever.

If I can provide any further information, please let me know.
Dr. D. Love, Doctor
Category: Medical
Satisfied Customers: 17992
Experience: Family Physician for 10 years; Hospital Medical Director for 10 years.
Dr. D. Love and 4 other Medical Specialists are ready to help you

What Customers are Saying:

 
 
 
  • I feel so much better today, and upon further investigation believe that there is a chance that the responses I got saved me FROM a serious, even life threatening situation. I am very grateful to the experts who answered me. Susan O.
< Previous | Next >
  • I feel so much better today, and upon further investigation believe that there is a chance that the responses I got saved me FROM a serious, even life threatening situation. I am very grateful to the experts who answered me. Susan O.
  • Wonderful service, prompt, efficient, and accurate. Couldn't have asked for more. I cannot thank you enough for your help. Mary C.
  • This expert is wonderful. They truly know what they are talking about, and they actually care about you. They really helped put my nerves at ease. Thank you so much!!!! Alex
  • Thank you for all your help. It is nice to know that this service is here for people like myself, who need answers fast and are not sure who to consult. GP
  • I couldn't be more satisfied! This is the site I will always come to when I need a second opinion. Justin
  • Just let me say that this encounter has been entirely professional and most helpful. I liked that I could ask additional questions and get answered in a very short turn around. Esther
  • Wonderful service, prompt, efficient, and accurate. Couldn't have asked for more. I cannot thank you enough for your help. Mary C.
 
 
 

Meet The Experts:

 
 
 
  • Family Physician

    Family Physician

    Doctor

    Satisfied Customers:

    2418
    GP with over 27 years experience including emergency medicine
< Previous | Next >
  • http://ww2.justanswer.com/uploads/FA/FamilyPhysician/2013-8-31_191624_JA550x500Photo.64x64.jpg Family Physician's Avatar

    Family Physician

    Doctor

    Satisfied Customers:

    2418
    GP with over 27 years experience including emergency medicine
  • http://ww2.justanswer.com/uploads/DO/DoctorRich/2012-9-12_72454_Doctorweb.64x64.jpg Dr. Natasha's Avatar

    Dr. Natasha

    Doctor

    Satisfied Customers:

    7887
    American Board Certified in Emergency Medicine, Ivy League trained
  • http://ww2.justanswer.com/uploads/DR/DrK99/newpic2.64x64.jpg Dr. K.'s Avatar

    Dr. K.

    Board Certified MD

    Satisfied Customers:

    255
    Board certified with experience in primary care.
  • http://ww2.justanswer.com/uploads/agketch/2008-7-14_184046_drketchresized.jpg Dr. Ketch's Avatar

    Dr. Ketch

    Board Certified Physician

    Satisfied Customers:

    76
    Medical Degree, Former Assistant Professor at School of Medicine at Yale University
  • http://ww2.justanswer.com/uploads/JA/JACUSTOMERjtu60wne/2011-2-14_183449_passportphoto2.64x64.jpg docwithheart's Avatar

    docwithheart

    Board Certified Physician

    Satisfied Customers:

    0
    Board certified pediatrician, with special experience in general pediatrics, hospital pediatrics, and pediatric cardiology
  • http://ww2.justanswer.com/uploads/DR/drappapo/2013-8-16_22576_drdavid.64x64.jpg Dr. David's Avatar

    Dr. David

    Board Certified Physician

    Satisfied Customers:

    224
    Treat children/young adults, former chief resident, multiple publications
  • http://ww2.justanswer.com/uploads/TA/tazechip/2012-6-7_135230_drpic.64x64.png Dr. Chip's Avatar

    Dr. Chip

    Board Certified Physician

    Satisfied Customers:

    12373
    20 yrs. in practice, includinge surgery, general medicine, addiction medicine and pain.
 
 
 

Related Medical Questions